Alert archive / South Carolina / Flash Flood Warnings in 2022
Flash Flood Warning 5, NWS Charleston, SC
NWS Charleston, SC issued this flash flood warning at Sep 30, 2022, 10:04 AM EDT for Berkeley County, Charleston County, South Carolina. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 30, 2022, 10:04 AM EDT (14:04 UTC)
- Expired
- Sep 30, 2022, 2:56 PM EDT
- In force
- 5 hr
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
Counties Berkeley County, SC, Charleston County, SC
The radar
The Charleston,SC radar (KCLX), 144 km from the middle of the area, began a volume at 14:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 2.1 hours before the alert went out and 43 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 462 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 710 m²/s²
- 0-3 km storm-relative helicity
- 882 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
153
WGUS52 KCHS 301404
FFWCHS
SCC015-019-301800-
/O.NEW.KCHS.FF.W.0005.220930T1404Z-220930T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Charleston SC
1004 AM EDT Fri Sep 30 2022
The National Weather Service in Charleston has issued a
* Flash Flood Warning for...
Berkeley County in southeastern South Carolina...
Charleston County in southeastern South Carolina...
* Until 200 PM EDT.
* At 958 AM EDT, Doppler radar indicated bands of heavy rain in
association with Hurricane Ian. A tropical rain band will continue
to move inland this morning which will produce heavy rain and near
hurricane force wind gusts. Between 1 and 3 inches of rain have
already fallen. Additional rainfall amounts of 3 to 5 inches are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Life threatening flash flooding. Hurricane Ian
producing flash flooding.
SOURCE...Radar.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
* Some locations that will experience flash flooding include...
Mount Pleasant, McClellanville, Daniel Island, Isle Of Palms,
Sullivan's Island, Awendaw, Garris Landing, Bull Island, Price
Inlet, Capers Inlet, Mount Pleasant Regional Airport, Wando,
Cainhoy, Lighthouse Island, Cape Romain, Hampton Plantation State
Park, Boone Hall Plantation, Cape Island, Mount Pleasant Towne
Centre and Santee Coastal Reserve.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Flooding is likely in low-lying coastal areas where high tide will
inhibit runoff of heavy rain.
&&
LAT...LON 3291 7994 3294 7989 3310 7976 3315 7966
3322 7950 3323 7945 3322 7945 3316 7935
3314 7927 3312 7928 3311 7926 3307 7931
3301 7934 3298 7951 3295 7955 3291 7956
3289 7958 3283 7969 3280 7970 3276 7980
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
EXPECTED RAINFALL RATE...1-2 INCHES IN 1 HOUR
$$
BAH3 follow-up statements
500
WGUS72 KCHS 301610
FFSCHS
Flash Flood Statement
National Weather Service Charleston SC
1210 PM EDT Fri Sep 30 2022
SCC015-019-301800-
/O.CON.KCHS.FF.W.0005.000000T0000Z-220930T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Berkeley SC-Charleston SC-
1210 PM EDT Fri Sep 30 2022
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 2 PM EDT THIS
AFTERNOON FOR BERKELEY AND CHARLESTON COUNTIES...
At 1204 PM EDT, Doppler radar indicated widespread heavy rain in
association with Hurricane Ian. A tropical rain band will continue
to move inland this afternoon which will produce heavy rain and near
hurricane force wind gusts around McClellanville. Between 3 and 4
inches of rain have already fallen. Additional rainfall amounts of 2
to 4 inches are possible in the warned area. Flash flooding is
ongoing or expected to begin shortly. Highway 17 may see overflowing
ditches, leading to area of significant water on the road surface
from Awendaw to McClellanville.
HAZARD...Life threatening flash flooding. Thunderstorms producing
flash flooding.
SOURCE...Radar.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
Some locations that will experience flash flooding include...
Mount Pleasant, McClellanville, Daniel Island, Isle Of Palms,
Sullivan's Island, Awendaw, Garris Landing, Bull Island, Price
Inlet, Capers Inlet, Mount Pleasant Regional Airport, Wando,
Cainhoy, Lighthouse Island, Cape Romain, Hampton Plantation State
Park, Boone Hall Plantation, Cape Island, Mount Pleasant Towne
Centre and Santee Coastal Reserve.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Flooding is likely in low-lying coastal areas where high tide will
inhibit runoff of heavy rain.
&&
LAT...LON 3291 7994 3294 7989 3310 7976 3315 7966
3322 7950 3323 7945 3322 7945 3316 7935
3314 7927 3312 7928 3311 7926 3307 7931
3301 7934 3298 7951 3295 7955 3291 7956
3289 7958 3283 7969 3280 7970 3276 7980
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
EXPECTED RAINFALL RATE...1-2 INCHES IN 1 HOUR
$$
NED894
WGUS52 KCHS 301754
FFWCHS
SCC015-019-302000-
/O.EXT.KCHS.FF.W.0005.000000T0000Z-220930T2000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Charleston SC
154 PM EDT Fri Sep 30 2022
The National Weather Service in Charleston has extended the
* Flash Flood Warning for...
Berkeley County in southeastern South Carolina...
Charleston County in southeastern South Carolina...
* Until 400 PM EDT.
* At 151 PM EDT, Doppler radar indicated widespread heavy rain in
association with Hurricane Ian. A tropical rain band will continue
to move across the Highway 17 corridor from Mount Pleasant to
McCellanville this afternoon which will produce heavy rain.
Between 3 and 4 inches of rain have already fallen. Additional
rainfall amounts of 2 to 3 inches are possible in the warned area.
Flash flooding is ongoing or expected to begin shortly. Highway 17
may see overflowing ditches, leading to area of significant water
on the road surface from Awendaw to McClellanville.
HAZARD...Life threatening flash flooding. Heavy rain producing
flash flooding.
SOURCE...Radar.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
* Some locations that will experience flash flooding include...
Mount Pleasant, McClellanville, Daniel Island, Isle Of Palms,
Sullivan's Island, Awendaw, Garris Landing, Bull Island, Price
Inlet, Capers Inlet, Mount Pleasant Regional Airport, Wando,
Cainhoy, Lighthouse Island, Cape Romain, Hampton Plantation State
Park, Boone Hall Plantation, Cape Island, Mount Pleasant Towne
Centre and Santee Coastal Reserve.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Report flooding directly to the Charleston National Weather Service
at 1-888-383-2024 or email your reports to nws.charlestonsc@noaa.gov.
&&
LAT...LON 3291 7994 3294 7989 3310 7976 3315 7966
3322 7950 3323 7945 3322 7945 3316 7935
3314 7927 3312 7928 3311 7926 3307 7931
3301 7934 3298 7951 3295 7955 3291 7956
3289 7958 3283 7969 3280 7970 3276 7980
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
NED264
WGUS72 KCHS 301856
FFSCHS
Flash Flood Statement
National Weather Service Charleston SC
256 PM EDT Fri Sep 30 2022
SCC015-019-301906-
/O.CAN.KCHS.FF.W.0005.000000T0000Z-220930T2000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Berkeley SC-Charleston SC-
256 PM EDT Fri Sep 30 2022
...FLASH FLOOD WARNING IS CANCELLED FOR BERKELEY AND CHARLESTON
COUNTIES...
Flood waters have receded. The heavy rain has ended. Flooding is no
longer expected to pose a threat. Please continue to heed remaining
road closures.
A Flood Watch remains in effect until 1200 AM EDT Saturday for a
portion of southeast South Carolina.
LAT...LON 3291 7994 3294 7989 3310 7976 3315 7966
3322 7950 3323 7945 3322 7945 3316 7935
3314 7927 3312 7928 3311 7926 3307 7931
3301 7934 3298 7951 3295 7955 3291 7956
3289 7958 3283 7969 3280 7970 3276 7980
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this flash flood warning went out at Sep 30, 7:32 AM EDT, 2 hours 32 minutes earlier.
Area forecast discussion, Sep 30, 7:32 AM EDT, 2 hours 32 minutes before
Area Forecast Discussion
National Weather Service Charleston SC
732 AM EDT Fri Sep 30 2022
.SYNOPSIS...
Tropical cyclone Ian is expected to bring impacts to the area
through tonight. A drier and cool air mass is expected this
weekend through early next week.
&&
.NEAR TERM /THROUGH TONIGHT/...
Sunrise update: Rainbands continue to push onshore and a Flash
Flood Warning has been issued for Downtown Charleston and
surrounding areas until noon. There have been numerous reports
of road closures. As for the forecast, updated temperatures and
dewpoints with current observations. Otherwise, the forecast is
on track.
Today: Hurricane Ian (refer to the latest NHC advisories regarding
the track/intensity of Ian) will approach the region this morning
then make landfall sometime this afternoon. With the approach,
moderate to heavy bands of rainfall will gradually encompass the
area. One of the concerns of the day will be the possibility of
flooding. The highest rain amounts will occur across the Charleston
Tri-county with 3-7 inches possible. Further south, drier air will
keep rain chances lower with only 1-3 inches can be expected. As
typical, locally higher rainfall amounts will be possible. If
heavier bands set up over the same area throughout the day, flooding
could be exacerbated. The intense rainfall rates combined with
periods of storm surge could cause significant flooding near/around
tidal areas. WPC has outlooked portions of southeast South
Carolina in a moderate risk of excessive rainfall. A Flood Watch
will remain in effect for most of our SC counties and for
Chatham county. Aside from the rainfall, winds will be quite
gusty as Hurricane Ian is forecast to make landfall as a
Category 1. This will lead to breezy conditions throughout the
day, especially on bridges and elevated buildings. A Hurricane
Warning is in effect for coastal SC counties. A Tropical Storm
Warning has also been issued for portions of SE SC/GA as there
is some concern that mixing will occur as Hurricane Ian shifts
inland. Therefore, winds could exceed 40 mph at times.
Otherwise, it will be cloudy and cool. Highs will be in the mid
60s to low 70s.
Tonight: Hurricane Ian will shift away from the area late
tonight and conditions should quickly improve. Winds are
expected to quickly diminish by midnight. Similarly, any
lingering precipitation should dissipate around the same time.
Overnight, cloud cover will depart the region, leaving the area
with decent radiational cooling, allowing for lows to be in the
mid 50s to low 60s.
&&
.SHORT TERM /SATURDAY THROUGH MONDAY/...
A strong mid-level trough will persist along the Eastern third of
the country through Sunday, with an embedded cut-off low hovering
near the middle Appalachians. The low will shift towards the Mid-
Atlantic on Monday while the trough weakens. At the surface, the
remnants of Ian will be to our north on Saturday and moving away,
while a weak front moves through our area, then offshore Saturday
night. The weak front will linger further offshore through Monday
while high pressure gradually builds in from the west and northwest.
Models indicate that remnant moisture from Ian should stay well to
our north through Monday, and any additional moisture associated
with the front will stay should also stay far offshore. Therefore,
dry conditions are expected to persist. High temperatures will be at
or slightly below normal Saturday and Sunday, then falling well
below normal on Monday. Due to the dry air mass and mostly clear
skies, decent radiational cooling should yield low temperatures well
below normal Saturday night and Sunday night.
&&
.LONG TERM /MONDAY NIGHT THROUGH THURSDAY/...
Surface High pressure will build in from the northwest Monday night
through Wednesday, then shift offshore on Thursday. The High will
bring our area dry conditions. Temperatures will remain well below
normal. Though, highs are expected to trend warmer each day.
&&
.AVIATION /12Z FRIDAY THROUGH TUESDAY/...
Conditions across KJZI, KSAV and KCHS have deteriorated and
flight restrictions will prevail through much of the day. As
Tropical Cyclone Ian approaches, extensive cloud cover and
moderate to heavy rainbands will move onshore, leading to IFR to
LIFR conditions for much of the morning at KCHS/KJZI. By late
afternoon, conditions should start to improve and VFR is
expected to return by 04Z Saturday.
Extended Aviation Outlook: VFR.
&&
.MARINE...
Today: Hurricane Ian will move across the waters throughout the
morning producing hazardous marine conditions across all waters,
including the Charleston Harbor. Hurricane force winds will be
possible and a Hurricane Warning will remain in effect. Seas will be
10-15 feet in the nearshore waters with 15-20 feet in the outer
Georgia waters. Once Ian makes landfall, conditions will gradually
improve into the overnight.
Extended Marine: Conditions will gradually improve Saturday as the
remnants of Ian continue to move north of the area and a weak cold
front moves offshore overnight. A weak front will remain offshore
early next week while High pressure persists to our northwest.
Conditions are expected to remain below Small Craft Advisory
criteria.
Marine Impacts: High risk for rip currents expected along all area
beaches Friday. Conditions on Friday into Friday night along all
beaches may lead to High Surf (5 to 8 ft breakers) and Beach
Erosion. There will be both a High Risk for rip currents and a High
Surf Advisory in effect through Friday. A moderate risk for rip
currents is expected for Saturday, with lingering long swell periods
and 3-4 ft breakers.
&&
.HYDROLOGY...
High resolution guidance indicates that a band of convection will
rotate ahead of the center of Ian Friday morning. In fact, it
appears that the convection will pivot across the CHS Tri-county,
resulting in 4 to 7 inches of rain falling generally during the
daylight hours. The intense rainfall rates combined with
periods of storm surge could cause significant flooding near
around tidal areas. The most persistent rain bands are expected
to remain east of the I-95 corridor. However, the greatest
rainfall amounts will remain along and north the center of Ian,
leading to the heaviest rainfall and intense rainfall rates over
the CHS Tri-county, where some areas could see localized
amounts in excess of 8 inches.
&&
.TIDES/COASTAL FLOODING...
Significant coastal flooding is expected to continue with the
Friday morning high tide as Hurricane Ian impacts the area,
especially along the Charleston and Colleton county coasts.
The rainfall may overlap with periods of significant coastal
flooding/storm surge, exacerbating any fresh or salt water flooding.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...Tropical Storm Warning for GAZ087-088-099>101-114>119-137>141.
Flood Watch through this evening for GAZ117>119.
High Rip Current Risk through this evening for GAZ117-119-139-
141.
High Surf Advisory until 8 AM EDT Saturday for GAZ117-119-139-
141.
Storm Surge Warning for GAZ117-119-139-141.
SC...Hurricane Warning for SCZ045-047>052.
Tropical Storm Warning for SCZ040-042>044.
Flood Watch through this evening for SCZ042>045-047>052.
High Rip Current Risk through this evening for SCZ048>051.
High Surf Advisory until 8 AM EDT Saturday for SCZ048>051.
Storm Surge Warning for SCZ048>051.
MARINE...Hurricane Warning for AMZ330-350-352-354-374.
&&
NEAR TERM...
SHORT TERM...
LONG TERM...
AVIATION...
MARINE...
HYDROLOGY...
TIDES/COASTAL FLOODING...Hazardous weather outlook, Sep 30, 4:58 AM EDT, 5 hours 6 minutes before
Hazardous Weather Outlook National Weather Service Charleston SC 458 AM EDT Fri Sep 30 2022 GAZ101-116-137-138-140-010900- Effingham-Inland Bryan-Long-Inland Liberty-Inland McIntosh- 458 AM EDT Fri Sep 30 2022 ...TROPICAL STORM WARNING IN EFFECT... This Hazardous Weather Outlook is for southeast Georgia. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tropical Storm Warning. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tropical Storm Warning. .SPOTTER INFORMATION STATEMENT... Spotter assistance is not anticipated at this time. GAZ139-141-010900- Coastal Liberty-Coastal McIntosh- 458 AM EDT Fri Sep 30 2022 ...HIGH SURF ADVISORY IN EFFECT UNTIL 8 AM EDT SATURDAY... ...HIGH RISK FOR RIP CURRENTS IN EFFECT THROUGH THIS EVENING... ...STORM SURGE WARNING IN EFFECT... ...TROPICAL STORM WARNING IN EFFECT... This Hazardous Weather Outlook is for southeast Georgia. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. High Risk for Rip Currents. High Surf Advisory. Storm Surge Warning. Tropical Storm Warning. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. High Surf Advisory. Storm Surge Warning. Tropical Storm Warning. .SPOTTER INFORMATION STATEMENT... Spotter assistance is not anticipated at this time. SCZ045-047-052-010900- Inland Berkeley-Inland Jasper-Tidal Berkeley- 458 AM EDT Fri Sep 30 2022 ...FLOOD WATCH IN EFFECT THROUGH THIS EVENING... ...HURRICANE WARNING IN EFFECT... This Hazardous Weather Outlook is for southeast South Carolina. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. Hurricane Warning. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Hurricane Warning. .SPOTTER INFORMATION STATEMENT... Spotter assistance is not anticipated at this time. SCZ048>051-010900- Beaufort-Coastal Colleton-Charleston-Coastal Jasper- 458 AM EDT Fri Sep 30 2022 ...HIGH SURF ADVISORY IN EFFECT UNTIL 8 AM EDT SATURDAY... ...FLOOD WATCH IN EFFECT THROUGH THIS EVENING... ...HIGH RISK FOR RIP CURRENTS IN EFFECT THROUGH THIS EVENING... ...HURRICANE WARNING IN EFFECT... ...STORM SURGE WARNING IN EFFECT... This Hazardous Weather Outlook is for southeast South Carolina. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. High Risk for Rip Currents. High Surf Advisory. Hurricane Warning. Storm Surge Warning. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. High Surf Advisory. Hurricane Warning. Storm Surge Warning. .SPOTTER INFORMATION STATEMENT... Spotter assistance is not anticipated at this time. GAZ117-119-010900- Coastal Bryan-Coastal Chatham- 458 AM EDT Fri Sep 30 2022 ...HIGH SURF ADVISORY IN EFFECT UNTIL 8 AM EDT SATURDAY... ...FLOOD WATCH IN EFFECT THROUGH THIS EVENING... ...HIGH RISK FOR RIP CURRENTS IN EFFECT THROUGH THIS EVENING... ...STORM SURGE WARNING IN EFFECT... ...TROPICAL STORM WARNING IN EFFECT... This Hazardous Weather Outlook is for southeast Georgia. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. High Risk for Rip Currents. High Surf Advisory. Storm Surge Warning. Tropical Storm Warning. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. High Surf Advisory. Storm Surge Warning. Tropical Storm Warning. .SPOTTER INFORMATION STATEMENT... Spotter assistance is not anticipated at this time. GAZ118-010900- Inland Chatham- 458 AM EDT Fri Sep 30 2022 ...FLOOD WATCH IN EFFECT THROUGH THIS EVENING... ...TROPICAL STORM WARNING IN EFFECT... This Hazardous Weather Outlook is for southeast Georgia. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. Tropical Storm Warning. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tropical Storm Warning. .SPOTTER INFORMATION STATEMENT... Spotter assistance is not anticipated at this time. GAZ087-088-099-100-114-115-SCZ040-010900- Jenkins-Screven-Candler-Bulloch-Tattnall-Evans-Allendale- 458 AM EDT Fri Sep 30 2022 ...TROPICAL STORM WARNING IN EFFECT... This Hazardous Weather Outlook is for southeast Georgia and southeast South Carolina. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tropical Storm Warning. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tropical Storm Warning. .SPOTTER INFORMATION STATEMENT... Spotter assistance is not anticipated at this time. SCZ042>044-010900- Hampton-Inland Colleton-Dorchester- 458 AM EDT Fri Sep 30 2022 ...FLOOD WATCH IN EFFECT THROUGH THIS EVENING... ...TROPICAL STORM WARNING IN EFFECT... This Hazardous Weather Outlook is for southeast South Carolina. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. Tropical Storm Warning. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tropical Storm Warning. .SPOTTER INFORMATION STATEMENT... Spotter assistance is not anticipated at this time. AMZ330-350-352-354-374-010900- Charleston Harbor- Waters from South Santee River to Edisto Beach SC out 20 NM- Waters from Edisto Beach SC to Savannah GA out 20 NM- Waters from Savannah GA to Altamaha Sound GA out 20 NM, including Grays Reef National Marine Sanctuary- Waters from Savannah GA to Altamaha Sound GA from 20 to 60 NM- 458 AM EDT Fri Sep 30 2022 ...HURRICANE WARNING IN EFFECT... This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Hurricane Warning. Waterspouts: A few waterspouts will be possible today. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Hurricane Warning. .SPOTTER INFORMATION STATEMENT... Spotter assistance is not anticipated at this time.
In the hours before
Local storm report, Sep 30, 6:21 AM EDT, 3 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
621 AM EDT FRI SEP 30 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0612 AM TROPICAL STORM CHARLESTON AIRPORT 32.90N 80.04W
09/30/2022 CHARLESTON SC ASOS
A GUST TO 40 MPH WAS OBSERVED AT THE CHARLESTON
INTERNATIONAL AIRPORT.
&&
EVENT NUMBER CHS2201379Local storm report, Sep 30, 6:29 AM EDT, 3 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
629 AM EDT FRI SEP 30 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0546 AM TROPICAL STORM MARINE CORPS AIR STATIO 32.49N 80.70W
09/30/2022 BEAUFORT SC ASOS
A WIND GUST OF 46 MPH WAS OBSERVED AT THE BEAUFORT
MARINE CORPS AIR STATION.
&&
EVENT NUMBER CHS2201380Local storm report, Sep 30, 7:03 AM EDT, 3 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
703 AM EDT FRI SEP 30 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0701 AM TROPICAL STORM CHARLESTON 32.78N 79.94W
09/30/2022 CHARLESTON SC LAW ENFORCEMENT
THE FOLLOWING ROADS IN DOWNTOWN CHARLESTON ARE CLOSED
DUE TO FLOODING: ASHLEY AVE, BARRE ST., BOGARD ST,
CUMBERLAND ST, HAGOOD/FISHBURNE INTERSECTION, HAYWOOD
ST, WENTWORTH ST.
&&
EVENT NUMBER CHS2201381Local storm report, Sep 30, 7:22 AM EDT, 2 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
722 AM EDT FRI SEP 30 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0714 AM TROPICAL STORM 2 WSW FOLLY BEACH 32.64N 79.97W
09/30/2022 CHARLESTON SC MESONET
THE WEATHERFLOW SENSOR ALONG THE SOUTH END OF FOLLY
BEACH REPORTED A WIND GUST OF 66 MPH.
&&
EVENT NUMBER CHS2201382Local storm report, Sep 30, 7:32 AM EDT, 2 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
732 AM EDT FRI SEP 30 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0653 AM TROPICAL STORM 5 ESE FRIPP ISLAND 32.28N 80.41W
09/30/2022 AMZ352 SC BUOY
A WIND GUST TO 58 MPH WAS MEASURED AT THE FRIPP
NEARSHORE BUOY.
&&
EVENT NUMBER CHS2201383Local storm report, Sep 30, 7:36 AM EDT, 2 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
736 AM EDT FRI SEP 30 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 AM HURRICANE 39 SSE CENTENARY 32.50N 79.10W
09/30/2022 AMZ370 SC BUOY
A WIND GUST TO 74 MPH WAS OBSERVED AT THE EDISTO BUOY.
&&
EVENT NUMBER CHS2201384The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 30, 6:01 AM EDT | Flash Flood Warning | CHS | Berkeley, Charleston | 11 hr |
| Sep 30, 10:35 AM EDT | Flash Flood Warning | CHS | Charleston, Colleton | 5 hr |
| Sep 30, 10:37 AM EDT | Flash Flood Warning | CHS | Berkeley, Charleston, Dorchester | 5 hr |
| Sep 30, 10:53 AM EDT | Areal Flood Advisory | CHS | Berkeley | 4 hr |
| Sep 30, 11:35 AM EDT | Areal Flood Advisory | CHS | Charleston, Colleton, Dorchester | 4 hr |
| Sep 30, 4:14 PM EDT | Areal Flood Advisory | CHS | Berkeley, Charleston, Dorchester | 3 hr |
| Sep 30, 5:02 PM EDT | Areal Flood Advisory | CHS | Berkeley, Charleston | 3 hr |
| Sep 30, 5:02 PM EDT | Small Craft Advisory | CHS | 13 hr |
Nearby
Flash Flood Warnings in South Carolina, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.